MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0410
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 4x10 og cmplx xtrasoft coil (640cx0410, 30201506) couldn't be returned to the introducer.The physician advanced the 4x10 og cmplx xtrasoft coil through the same headway-17 microcatheter (mc) that was used with a prior coil that was implanted in the arterial aneurysm.Second coil (4x10 og cmplx xtrasoft) arrived at the arterial aneurysm with a ¿little bit resistance¿ and the physician was not satisfied with the shape.So he planned to return it to introducer and shape it once more.However, the coil couldn't be returned to introducer.Physician withdrew the coil system with y-connector together.The microcatheter was not withdrawn.The physician used another brand coil to complete the procedure.The target cerebral position was not lost.There was no injury report.The procedure was prolonged by less than 15 minutes due the event.Additional information received indicated that the coil was shaped the same as the one listed on the package.No excessive force was applied to the device.The coil was removed normally from the patient.The delivery guide wire of the coil was retracted while the microcatheter was kept fixed, but it encounter very large resistance.Because the protective sheath cannot normally wrap the coil and its distal delivery tube.In order to avoid delaying the patient's treatment, after confirming that the coil cannot be recovered according to standard operations, the coil that has not been recovered into the protective sheath is directly pulled out through the microcatheter to withdraw from the body.The entire system operated according to standards.Adequate flush was maintained through the devices.The concomitant devices functioned normally.There were no alleged product malfunctions with the trufill dcs syringe ii (635002, 96331350).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 4x10 og cmplx xtrasoft coil (640cx0410, 30201506) couldn't be returned to the introducer.The physician advanced the 4x10 og cmplx xtrasoft coil through the same headway-17 microcatheter (mc) that was used with a prior coil that was implanted in the arterial aneurysm.Second coil (4x10 og cmplx xtrasoft) arrived at the arterial aneurysm with a ¿little bit resistance¿ and the physician was not satisfied with the shape.Therefore, he planned to return it to introducer and shape it once more.However, the coil couldn't be returned to introducer.The physician withdrew the coil system with y-connector together.The microcatheter was not withdrawn.The physician used another brand coil to complete the procedure.The target cerebral position was not lost.There was no patient injury reported.The procedure was prolonged by less than 15 minutes due the event.Additional information received indicated that the coil was shaped the same as the one listed on the package.No excessive force was applied to the device.The coil was removed normally from the patient.The delivery guide wire of the coil was retracted while the microcatheter was kept fixed, but it encounter very large resistance.Because the protective sheath cannot normally wrap the coil and its distal delivery tube.In order to avoid delaying the patient's treatment, after confirming that the coil cannot be recovered according to standard operations, the coil that has not been recovered into the protective sheath is directly pulled out through the microcatheter to withdraw from the body.The entire system operated according to standards.Adequate flush was maintained through the devices.The concomitant devices functioned normally.A non-sterile og cmplx xtrasoft coil 4x10 was received inside of a pouch.The received device was visually inspected and the introducer was found in good conditions and partially zipped.The support coil was found out of position and protruded from the introducer.Then a microscopic inspection was performed, the embolic coil was found attached to the gripper and it was found kinked.No other damages were observed.The functional analysis could not be performed due the kinked condition noted on the embolic coil.A manufacturing record evaluation was performed for the finished device 30201506 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ was confirmed, the device could not be zipped and re-zipped due to the support coil was found protrude from the introducer.The complaint reported by the customer ¿coil - positioning difficulty¿ could not be evaluated because the complaint reported by the customer is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.However, during the microscopic inspection, the embolic coil was found kinked.This condition may have been related with the reported customer experience (positioning difficulty), due to this condition the customer complaint can be confirmed.The complaint reported by the customer ¿coil - withdrawal difficulty-into microcatheter¿ could not be evaluated due the conditions of the returned device (support coil protruded and embolic coil kinked).These conditions could be contributed to the failure reported by the customer; however, those cannot be conclusively determined.The kinked coil condition and the protruded coil condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.The (ifu) also instructs that under fluoroscopy, deploy the detachable coil by carefully pushing the delivery tube into the proximal end of the second rhv.Continue pushing the delivery tube to position the coil within the desired vascular location.Hold the infusion catheter body in place while the coil is delivered to prevent the infusion catheter tip from moving from its intended position.The ifu cautions that repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.Withdrawal difficulty is a known potential issue associated with the use of the device.The ifu contains instructions and cautions regarding proper withdraw of the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10426472
Report Number3008114965-2020-00368
Device Sequence Number2737628
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number640CX0410
Device Catalogue Number640CX0410
Device Lot Number30201506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY-17 MICROCATHETER; TRUFILL DCS SYRINGE II